I am asking this on behalf of my boyfriend who is now 25, but has been having a recurrent abdominal issue since he was 20. Every so often (at least 2-3 times a month) he is vomiting. Sometimes it is very light vomiting and the contents are clear or light colored. Other times there has been little pink-red specks (blood) and he some bile I believe. He has thrown up blood again recently (he says it was dry) the blood is never dark red, about the same shade as a nose bleed, so it's bright if that makes a difference. I am worrying so much that my hair is falling out. He has been to see a GI specialist, they say there's no ulcer after having put a tube down his throat to have a look and found nothing. They told him to take some antacids when his stomach is upset, but I want to know what's causing it not how to mask the symptoms. They did feel a hernia on his stomach along his abdomen. That sometimes causes him pain, but I don't think it would cause vomiting. He doesn't drink much, he is a vegetarian (but has started eating salmon for protein, which his stomach agrees with) and he has smoked scarcely on and off but has recently stopped for good. I am asking everyone I know what could be the matter and have even begun doing research and making lists. I don't want him to die because of this, and I want him to stop having chronic aches (he says he is always feeling a little pain, like a dull cramp) but I'm not even sure where to start. He has a juicer and uses it, so he lives a fairly healthy lifestyle and he even has started exercising more (he is 5'11 and has a good BMI). Any suggestions, help or ideas? ANYTHING is appreciated.
(P.s. the doctors have ruled out cancer and other big things like tumors)
Well, without a detailed clinical evaluation it would be difficult to determine the cause of his symptoms. Vomiting itself is a non-specific symptom and could result from GI infection/ inflammation, micronutrient deficiencies, GI motility issues, or non-GI causes such as hormonal/ endocrine imbalances, metabolic issues, medication side effect, neurological causes etc. I would suggest getting this evaluated by an internist initially and depending on the cause diagnosed/ suspected, it can be managed accordingly or specialist care may be sought.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.